PCGM 31 Scientific Program (Oregon, March 13-14, 2015)

Friday, March 13, 2015   

Session I (Chair: Jim Isenberg)

Name Organization Talk Begin End Student
Registration (and emergency coffee for those in need) 8:15 8:50
Jim Isenberg University of Oregon Welcome and Announcements 8:50 9:00
Kiwamu Izumi LIGO Hanford Observatory Current status of advanced LIGO 9:00 9:20
Dipongkar Talukder University of Oregon Searches for gravitational waves associated with gamma-ray bursts 9:20 9:40
Rui Xu Indiana University, Bloomington Corrections to Nonrelativistic Gravity from Lorentz Violation 9:40 10:00
Coffee/Snack Break (30 minutes) 10:00 10:30

Session II (Chair: Steven Carlip)

Name Organization Talk Begin End Student
Casey Handmer California Institute of Technology Spectral Cauchy Characteristic Extraction - Gauge free news in SpEC 10:30 10:50
Jonathan Blackman California Institute of Technology Surrogate models of gravitational waveforms from numerical relativity simulations of binary black holes 10:50 11:10
Maria Okounkova California Institute of Technology Numerical Tests of the Cosmic Censorship Conjecture via Event-Horizon Finding 11:10 11:30
Zachary Mark California Institute of Technology Quasinormal modes of weakly charged Kerr-Newman spacetimes 11:30 11:50
Lunch (1 hour, 50 min) 11:50 1:40

Session III (Chair: Beverly Berger)

Name Organization Talk Begin End Student
Jonas Mureika Loyola Marymount University Black Hole Thermodynamics in a Generalized Uncertainty Principle Spacetime 1:40 2:00
Matthew Giesler California Institute of Technology Simulations of nearly extremal binary black holes 2:00 2:20
Geoffrey Lovelace California State University, Fulllerton Nearly extremal apparent horizons in simulations of merging black holes 2:20 2:40
Spencer Chang University of Oregon CMB signals of pre-inflationary bubble collisions 2:40 3:00
Coffee/Snack Break (20 minutes) 3:00 3:20

Session IV (Chair: Ray Frey)

Name Organization Talk Begin End Student
Adam Layne University of Oregon Instability of certain T^2-symmetric cosmological solutions with magnetic field 3:20 3:40
James Dilts University of Oregon The Conformal Constraint Equations on Asymptotically Euclidean Manifolds 3:40 4:00
Ryan Quitzow-James University Of Oregon Search Strategy for Gravitational Waves Associated with Magnetar Bursts during LIGO's Sixth Science Run 4:00 4:20
Sudarshan Karki University of Oregon Absolute calibration of second-generation gravitational wave detectors using photon radiation pressure 4:20 4:40
Kevin Croker University of Hawai`i at Manoa ngravs: Distinct gravitational interactions in GADGET-2 4:40 5:00

Special Lecture (Chair: Jim Isenberg)

Wine and Cheese Reception 5:15 6:15
Kip Thorne California Institute of Technology A Physicist in Hollywood: Interstellar in the Centennial Year of Einstein’s General Relativity 7:00 8:00

Saturday, March 14, 2015   

Session V (Chair: Paul Allen)

Name Organization Talk Begin End Student
Registration (and emergency coffee for those in need) 9:00 9:10
Robert Littlejohn University of California Berkeley Symplectic Aspects of the Schla"fli Identity 9:10 9:30
Eugene Kur University of California, Berkeley Noether Currents, Boundary Terms, and Multisymplectic Geometry 9:30 9:50
Michael Ross Humboldt State University Experimental Progress on Test of Gravity at 20 Microns with a Parallel-Plate Torsion Pendulum 9:50 10:10
Coffee/Snack Break (20 minutes) 10:10 10:30

Session VI (Chair: Geoffrey Lovelace)

Name Organization Talk Begin End Student
Tevian Dray Oregon State University The Geometry of Relativity 10:30 10:50
Gabriel Herczeg University of California, Davis CPT horizons and chronology protection in shape dynamics 10:50 11:10
Joseph Mitchell University of California, Davis Where are the BTZ Black Hole Degrees of Freedom? 11:10 11:30
Charlie Hagedorn University of Washington / Center for Experimental Nuclear Sub-millimeter Parallel-Plate Test of the Gravitational Inverse-Square Law 11:30 11:50
Meg Millhouse Montana State University Detecting and characterizing binary black hole mergers without waveform templates 11:50 12:10
Nader Inan UC Merced The interaction of gravitational waves with superconductors 12:10 12:30
Lunch (1 hour, 40 min) 12:30 2:10

Session VII (Chair: Tevian Dray)

Name Organization Talk Begin End Student
GGR Student Talk Award    (Winner: TBA) 2:10 2:20
Steven Carlip University of California, Davis Four-dimensional entropy from three-dimensional gravity 2:20 2:40
Bill Engels California Institute of Technology Core-collapse Gravitational Wave Prediction with Multivariate Regression 2:40 3:00
Daniel Hemberger California Institute of Technology SXS Catalog of Gravitational Waveforms 3:00 3:20
Beverly Berger NSF (retired) Comments on expanding T2 symmetric cosmological spacetimes 3:20 3:40
Paul Allen Lewis & Clark College The shear-free condition and the regularity of hyperboloidal initial data at future null infinity 3:40 4:00
Naomi Gendler Reed College A Parameter Estimation Pipeline for aLIGO 4:00 4:20